Alert archive / Nebraska / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 14, 2023, 7:44 PM CDT for 4 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2023, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 14, 2023, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, NE, Lancaster County, NE, Otoe County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 58 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
411
WGUS53 KOAX 150044
FFWOAX
NEC025-109-131-153-150345-
/O.NEW.KOAX.FF.W.0002.230415T0044Z-230415T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley NE
744 PM CDT Fri Apr 14 2023
The National Weather Service in Omaha/Valley has issued a
* Flash Flood Warning for...
Southern Sarpy County in east central Nebraska...
Central Cass County in southeastern Nebraska...
East Central Lancaster County in southeastern Nebraska...
Northwestern Otoe County in southeastern Nebraska...
* Until 1045 PM CDT.
* At 744 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Louisville, Weeping Water, Bennet, Elmwood, Palmyra,
Cedar Creek, Unadilla, Avoca, Murdock, Manley, Alvo, South Bend,
Platte River State Park, Louisville State Recreation Area, Schramm
Park State Recreation Area and Camp Maha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4067 9646 4066 9651 4078 9644 4108 9625
4108 9590 4067 9619
FLASH FLOOD...RADAR INDICATED
$$
McCoy1 follow-up statement
488
WGUS73 KOAX 150336
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley NE
1036 PM CDT Fri Apr 14 2023
NEC025-109-131-153-150346-
/O.EXP.KOAX.FF.W.0002.000000T0000Z-230415T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass NE-Lancaster NE-Otoe NE-Sarpy NE-
1036 PM CDT Fri Apr 14 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR
SOUTHERN SARPY, CENTRAL CASS, EAST CENTRAL LANCASTER AND
NORTHWESTERN OTOE COUNTIES...
Flood waters were receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4067 9646 4066 9651 4078 9644 4108 9625
4108 9590 4067 9619
$$
DeWaldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 6:31 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 14, 6:31 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 631 PM CDT Fri Apr 14 2023 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 420 PM CDT Fri Apr 14 2023 Key Messages: - Widely scattered severe storms capable of hail up to ping-pong ball size and damaging wind gusts of up to 65 to 75 mph are expected between 6 PM and 10 PM. Locations southeast of a Beatrice, NE to Harlan, IA line are most likely to be affected. - Much cooler Saturday with northwest wind gusts of 35 to 40 mph. Winds could gust as high as 50 mph Sunday. - Light snow is possible on Saturday night. Accumulations aren't likely. The cold front has pushed past the NWS office in Valley and is nearing the Omaha and Lincoln metros. Temps have languished in the 50s and 60s where the front pushed through earlier this morning. Temps still read 80s ahead of it. The front has been running about 2 hours ahead of most CAMs. Showers and thunderstorms will be anafrontal... trailing the leading edge of the front. Still on track to see development of strong to severe weather later this evening as the front sinks southeast and the surface low sweeping north along the front. Already some convection firing in south central Kansas. Expect it to push into our area along or east of a line from Beatrice to Lincoln to Omaha to Harlan, IA. Best chances will be in far southeast Nebraska. Still capped at this point, but expect that cap to erode with the increasing moisture and improving lapse rates. Storms will still be high- based. The moderate moisture return this afternoon will probably not be enough to prevent downdraft gusts peaking at 65 to 75mph. Expect initial development to be discrete supercells with the best threat of hail and wind... but expected to transition to an MCS as it sweeps into south-central Iowa and Missouri. Occasional showers and rumbles of thunder are expected overnight tonight, but the severe threat will be greatly diminished. Total QPF will measure over an inch for areas lucky enough to find themselves under the activity multiple times. 0.2" is a safer bet for the rest. Showers are possible on Saturday morning, but most areas will be dry until a mid-level system streaks northeast through the area once again. Expect less thunder with this next round. As temps slip into the mid to lower 30s on Saturday night, some snow will mix in, especially in western Iowa north of I-80. Accumulations will be minimal at best (0" to 0.2") but even a few flakes is noteworthy after a week of 80s. Also worth a note is the brisk weather forecast for Sunday as northwesterly winds howl as they wrap around the departing system. They'll be breezy on Saturday, too, but Sunday's gusts are currently forecast to peak near 50mph. Combined with highs in the 50s, there will be a bite in the air. Expect much of the day to have apparent temps in the 30s. Temps will moderate next week under a developing ridge with highs in the 70s by Tuesday. The pattern may return chances of storms with a shortwave pushing through on Tuesday night and southwest flow ejecting waves into the Great Plains through the second half of the week. Next weekend looks cool again, if the deterministic models have the right idea with an amplified upper level trof in the central CONUS. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 629 PM CDT Fri Apr 14 2023 Thunderstorms impacting the KOMA TAF at TAF issuance, and then again in the 02-05z time period. Thunderstorms may hold off at KLNK until 1-2z, but it will be close. Otherwise, conditions become MVFR and eventually IFR at all TAFs through the period with scattered showers. Northerly winds at 15 to 27 mph through the period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Nicolaisen AVIATION...DeWald
Hazardous weather outlook, Apr 14, 4:20 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 420 PM CDT Fri Apr 14 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 420 PM CDT Fri Apr 14 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Widely scattered severe storms capable of hail up to ping-pong ball size and damaging wind gusts of up to 65 to 75 mph are expected between 6 PM and midnight. Locations south of a Beatrice, NE to Glenwood, IA line are most likely to be affected. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Strong northwest winds are expected Sunday with gusts of 40 to 50 mph possible. The winds will contribute to very high rangeland fire danger Sunday afternoon for locations west of a Hartington to Wahoo to Beatrice line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any severe weather reports are appreciated.
In the hours before
Local storm report, Apr 14, 7:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
707 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL PALMYRA 40.70N 96.39W
04/14/2023 E1.25 INCH OTOE NE PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Local storm report, Apr 14, 7:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
709 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 6 S BURCHARD 40.07N 96.35W
04/14/2023 E1.00 INCH PAWNEE NE PUBLIC
&&
LMLocal storm report, Apr 14, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
718 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 2 SE OMAHA 41.24N 95.99W
04/14/2023 DOUGLAS NE PUBLIC
NEAR 48TH AND WOOLWORTH.
&&Local storm report, Apr 14, 7:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
719 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 SW ELMWOOD 40.81N 96.33W
04/14/2023 E0.88 INCH CASS NE PUBLIC
&&Local storm report, Apr 14, 7:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
726 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 6.5 S BURCHARD 40.06N 96.35W
04/14/2023 M1.25 INCH PAWNEE NE TRAINED SPOTTER
&&Local storm report, Apr 14, 7:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
730 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 NNE SYRACUSE 40.68N 96.18W
04/14/2023 E1.75 INCH OTOE NE EMERGENCY MNGR
&&
LMThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 55 min |
| Apr 14, 7:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 54 min |
| Apr 14, 7:26 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| Apr 14, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 63 min |
| Apr 14, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 30 min |
| Apr 14, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 47 min |
| Apr 14, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 59 min |
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Otoe | 47 min |
| Apr 14, 8:52 PM CDT | Flash Flood Warning | OAX | Sarpy | 3 hr |
| Apr 14, 8:52 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 41 min |
| Apr 14, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 61 min |
| Apr 15, 2:39 PM CDT | Red Flag Warning | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 15 more | 29 hr |
| Apr 15, 2:40 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 28 hr |
Nearby
Flash Flood Warnings in Nebraska, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.